# SDR 2014F00085

- Difficulty date: April 23, 2014
- Submitted: April 23, 2014
- Operation: General aviation
- Aircraft: N577EF
- Make and model: Dorner DO328100
- Aircraft serial: 3077
- Aircraft time: 17,061 hours, 16,201 cycles
- Engine: Pwa PW119C
- Engine time: 3,257 hours, 1,760 cycles
- Propeller: Hartzl HDE6C3B
- System (JASC): 2422 · AC Inverter
- Part: Alternator
- Part number: 20040
- Part serial: 1099
- Condition: Cracked
- Location: Zone 400
- Part time: 2,299 hours, 2,263 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E, A

## Discrepancy

WHILE CLIMBING THROUGH, FL 140, THE FLIGHT CREW REPORTED LOSS OF OIL PRESSURE ON THE RT ENGINE.  THEY IMMEDIATELY FEATHERED THEN SHUTDOWN THE ENGINE AND RETURNED TO THE DEPARTURE AIRPORT.  THE MAINTENANCE REPAIR TEAM DISCOVERED THE RT ENGINE'S ALTERNATOR HALVES HAD SEPARATED, THIS CAUSED THE SEALED SPLINE SHAFT TO RETRACT FROM THE REDUCTION GEARBOX. THE END RESULT WAS COMPLETE LOSS OF ENGINE OIL OUT OF THE REDUCTION GEARBOX.
